| Catalog Number |
RBY2C2060 |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/28/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils and a non-penumbra microcatheter.It should be noted that the patient's anatomy was tortuous and calcified.During the procedure, the physician successfully implanted ten ruby coils.While advancing the next ruby coil through the middle of the microcatheter, resistance was encountered.Upon retraction, the ruby coil unintentionally detached inside the microcatheter.Therefore, the microcatheter containing the detached ruby coil was removed, and the coil was flushed out on the back table.The procedure was completed using a new ruby coil, one other coil, and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached from the pusher assembly.Further evaluation revealed that the pusher assembly had multiple kinks and fractures along its lengths.If the device is manipulated against resistance during use, damage such as kinks and fractures may occur.This damage likely contributed to the embolization coil detaching.Some of the observed damage may be incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.